Hail, Malheur
- When
- May 29, 5:40 PM PST to 6:15 PM PST
- Where
- Malheur County, Harper
- Measured
- 0.75 in hail
- Crop damage
- $3,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 43.867, -117.617
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before the first event at May 29, 1:05 PM PST, 4 hours 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BOISE ID 305 PM MDT SUN MAY 29 2005 .SHORT TERM...ACTIVE CONVECTIVE WEATHER THIS EVENING AS UPPER LOW DRIFTS EASTWARD INTO NEVADA AND UTAH. BEST INSTABILITY CONTINUES OVER THE SOUTHERN PART OF THE CWFA WITH CAPE APPROACHING 1000J/KG AND LIFTED INDICES OF -2 OR -3. DRIER AIR WORKING SOUTH WITH MUCH LESS CONVECTIVE ACTIVITY OVER THE NORTHEAST OREGON AND WEST CENTRAL MOUNTAINS. CLOUDS...SHOWERS AND STORMS EXPECTED TO CONTINUE FOR MUCH OF THE NIGHT OVER THE SOUTH BUT END NORTH OF THE SNAKE RIVER BEFORE MIDNIGHT. WILL THEREFORE HOLD WITH HIGHER POPS SOUTH AND EAST AND DIMINISH OVERNIGHT OVER THE WEST. MUCH DRIER AND SLIGHTLY COOLER AIR ADVECTS INTO THE REGION MONDAY AS A RIDGE MOVES OVER THE FORECAST AREA. MONDAY THROUGH TUESDAY FEATURES DRY AND COMFORTABLE WEATHER AS RIDGE STAYS OVER THE AREA. THE NEXT SYSTEM ON TRACK FOR WEDNESDAY AS ANOTHER POTENT LOOKING SHORT WAVE MOVES IN FROM THE PACIFIC. WEDNESDAY COULD BE ANOTHER ACTIVE CONVECTIVE DAY IF TIMING WORKS OUT. && .LONG TERM...WEDNESDAY NIGHT THROUGH SUNDAY...THERE IS STILL A LACK OF GOOD CONSISTENCY AND CONTINUITY AMONG THE MODELS. ALTHOUGH THERE ARE DIFFERENCES IN THE DETAILS OF SHORTWAVE TIMING THERE IS AN OVERALL TREND TOWARD LONGWAVE TROUGHING OVER THE ROCKIES. NO CHANGES WERE MADE. TEMPERATURES FORECASTS 2-5 DEGREES BELOW NORMAL STILL LOOK REASONABLE. PRECIPITATION PROBABILITIES STILL FAVOR SATURDAY BUT NOT MUCH BETTER THAN SLIGHT CHANCE. && .AVIATION...VFR WILL CONTINUE THROUGH MONDAY. WIDELY SCATTERED THUNDERSTORMS WILL DECREASE TO ISOLATED ACROSS SOUTHWEST IDAHO AFTER MIDNIGHT. WIDELY SCATTERED THUNDERSTORMS WILL CONTINUE ACROSS SOUTH CENTRAL AND EASTERN IDAHO THROUGH MONDAY. WINDS WILL BE GENERALLY LIGHT EXCEPT LOCALLY STRONG AND GUSTY NEAR THUNDERSTORMS. BRIEF HEAVY RAIN AND SMALL HAIL ARE POSSIBLE FOR THE REMAINDER OF THIS AFTERNOON AND EVENING. ALSO THERE WILL BE ISOLATED RESTRICTIONS OF VISIBILITY AND CEILINGS TO MVFR OR LOWER. && .BOI WATCHES/WARNINGS/ADVISORIES... .ID...NONE. .OR...NONE. WEATHER.GOV/BOISE SHORT TERM...GS LONG TERM AND AVIATION...JT
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BOISE ID 632 AM MDT SUN MAY 29 2005 IDZ011>016-028>030-ORZ061>064-301232- WEST CENTRAL MOUNTAINS-LOWER TREASURE VALLEY ID-BOISE MOUNTAINS- UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY- CAMAS PRAIRIE-OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY- HARNEY COUNTY-BAKER COUNTY-MALHEUR COUNTY- LOWER TREASURE VALLEY OR- 532 AM PDT SUN MAY 29 2005 /632 AM MDT SUN MAY 29 2005/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL IDAHO...SOUTHWEST IDAHO...WEST CENTRAL IDAHO...SOUTHEAST OREGON AND NORTHEAST OREGON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOISE ID
259 PM MDT SUN MAY 29 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0224 PM HAIL 5 W HOLLISTER 42.35N 114.68W
05/29/2005 0.75 INCH TWIN FALLS ID TRAINED SPOTTER
0231 PM HAIL 3 WSW ROGERSON 42.21N 114.64W
05/29/2005 0.50 INCH TWIN FALLS ID TRAINED SPOTTER
0248 PM HAIL 2 NE ROGERSON 42.24N 114.57W
05/29/2005 0.75 INCH TWIN FALLS ID TRAINED SPOTTER
0.50 INCH OF RAIN IN 10 MINUTES
&&
JMPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOISE ID
451 PM MDT SUN MAY 29 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0436 PM HAIL 3 NE BOISE 43.64N 116.19W
05/29/2005 0.25 INCH ADA ID TRAINED SPOTTER
GUSTS TO 50 MPH
0446 PM HEAVY RAIN 9 S BOISE 43.48N 116.23W
05/29/2005 1.00 INCH ADA ID UNKNOWN
1 INCH IN 20 MINUTES
&&
CDECKERPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOISE ID
557 PM MDT SUN MAY 29 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM HEAVY RAIN 15 NE BOISE 43.76N 116.01W
05/29/2005 1.50 INCH BOISE ID COUNTY OFFICIAL
MUDSLIDE ON ARROWROCK ROAD BETWEEN MILE POSTS 11 AND 14
ADJACENT TO ARROWROCK RESERVOIR.
&&
CDECKERPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOISE ID
709 PM MDT SUN MAY 29 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0703 PM HAIL 1 N HARPER 43.87N 117.61W
05/29/2005 0.75 INCH MALHEUR OR TRAINED SPOTTER
0703 PM HAIL 4 SSE WESTFALL 43.92N 117.70W
05/29/2005 0.50 INCH MALHEUR OR TRAINED SPOTTER
0638 PM TSTM WND GST 5 W WEISER 44.25N 117.07W
05/29/2005 60 MPH WASHINGTON ID TRAINED SPOTTER
0615 PM TSTM WND GST 10 SSE MARSING 43.42N 116.71W
05/29/2005 35 MPH OWYHEE ID TRAINED SPOTTER
0615 PM TSTM WND GST ONTARIO 44.02N 116.97W
05/29/2005 45 MPH MALHEUR OR ASOS
0610 PM TSTM WND GST 3 NNE PAYETTE 44.12N 116.91W
05/29/2005 45 MPH PAYETTE ID TRAINED SPOTTER
LARGE BANCHES BLOWN FROM TREES
&&
JBREIDENThe Boise radar (KCBX), 119 km away, was scanning. The volume nearest the first event began at 01:38 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oregon in 2005Every state in 2005This day in weather historyWarnings in Oregon, May 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5446139.